In Reply: Acute gastrointestinal illness prompted
the patient to use cao gío (coin rubbing), and a few hours later, he
had onset of confusion that led to his admission to our emergency department.
We did not imply that camphor intoxication explained all signs and symptoms
of the patient. We agree that there is no known association of hyponatremia
and camphor intoxication. The probable cause of hyponatremia was the gastrointestinal
It is possible that hyponatremia could explain our patient's altered
mental status, although the confusion was temporally associated with the coin
rubbing. At admission vomiting and diarrhea were no longer present. While
we asserted that the elevated liver enzymes were caused by camphor intoxication,
more importantly, they cannot be attributed to hyponatremia.
Some tools below are only available to our subscribers or users with an online account.
Download citation file:
Web of Science® Times Cited: 38
Customize your page view by dragging & repositioning the boxes below.
More Listings atJAMACareerCenter.com >
Enter your username and email address. We'll send you a link to reset your password.
Enter your username and email address. We'll send instructions on how to reset your password to the email address we have on record.
Athens and Shibboleth are access management services that provide single sign-on to protected resources. They replace the multiple user names and passwords necessary to access subscription-based content with a single user name and password that can be entered once per session. It operates independently of a user's location or IP address. If your institution uses Athens or Shibboleth authentication, please contact your site administrator to receive your user name and password.